Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 5, NWS Green Bay, WI

May 31, 20128 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 31, 2012, 2:02 PM CDT for 8 counties in Wisconsin. It took effect at Jun 1, 2012, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 31, 2012, 2:02 PM CDT (19:02 UTC)
In effect from
Jun 1, 2012, 1:00 AM CDT
Expired
Jun 1, 2012, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS73 KGRB 311902
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
202 PM CDT THU MAY 31 2012

...FROST EXPECTED LATE TONIGHT ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN...

.THE COMBINATION OF LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES
WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK OVERNIGHT.

WIZ005-010>012-018-019-010400-
/O.NEW.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
202 PM CDT THU MAY 31 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT.
  A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 20S.

* PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT
  BROUGHT INDOORS OR COVERED UP.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
2 follow-up statements
380 
WWUS73 KGRB 312342
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
642 PM CDT THU MAY 31 2012

...FROST EXPECTED LATE TONIGHT ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN...

.THE COMBINATION OF LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES
WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK
OVERNIGHT.

WIZ013-021-010430-
/O.EXA.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/
NORTHERN MARINETTE-NORTHERN OCONTO-
642 PM CDT THU MAY 31 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. 
 
* PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT 
  BROUGHT INDOORS OR COVERED UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ005-010>012-018-019-010430-
/O.CON.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
642 PM CDT THU MAY 31 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. 
  A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 
  20S. 

* PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT 
  BROUGHT INDOORS OR COVERED UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
626 
WWUS73 KGRB 010338
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1038 PM CDT THU MAY 31 2012

...FROST EXPECTED LATE TONIGHT ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN...

.THE COMBINATION OF LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES
WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK
OVERNIGHT.

WIZ005-010>013-018-019-021-011200-
/O.CON.KGRB.FR.Y.0005.120601T0600Z-120601T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1038 PM CDT THU MAY 31 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. 
  A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 
  20S. 

* PLANTS THAT ARE SENSITIVE TO THE COLD COULD BE DAMAGED IF NOT 
  BROUGHT INDOORS OR COVERED UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 31, 12:04 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 31, 12:04 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1204 PM CDT THU MAY 31 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH FRIDAY.

FLAT TROF OVER THE EAST GAINS AMPLITUDE THIS PERIOD AS CLOSED LOW
DEEPENS AS IT MOVES THROUGH/CIRCLES WI. AT THE SURFACE...WEAK
SURFACE HIGH REMAINS OVER NORTHERN HALF OF WI. CONCERNS THIS
PERIOD ARE ON SMALL POPS OVER SOUTHERN/EASTERN ZONES.

CLOUDS WITH PASSING SYSTEM COVER MUCH OF THE STATE...WITH JUST
HIGH CLOUDS NORTH OF WAUSAU TO MARINETTE LINE ALLOWING
TEMPERATURES TO FALL INTO THE 30S. FURTHER SOUTH THICKER CLOUD
COVER KEEPING TEMPS IN THE 40S. FROST ADVISORY IFFY RHI SOUTH WITH
EXTENT OF HIGH CLOUDS...WILL LET IT RUN THROUGH END GIVEN HIGH
CLOUDS THINNING TO THE WEST.

MODELS CONTINUE TO DIFFER ON TRACK/STRENGTH OF SFC LOW...THOUGH
ALL AT MOST JUST BRUSH CWA WITH PCPN AS ENERGY FOCUSED FURTHER
SOUTH. ON FRI INCREASING NORTH FLOW LOOKS TO PULL DRIER AIR SOUTH
INTO CWA...LIMITING RH AT 850 MB AND BELOW OVER NORTHEAST WI. MAIN
CHANGE WAS TO BACK OFF ON WESTWARD EXTENT OF POPS AND INCREASE
TEMPS OVER THE AREA ON FRI.

.LONG TERM...FRI NGT THRU NXT WED. MAIN FCST ISSUES HAVE TO DO
WITH MODEL INCONSISTENCIES WITH THE HANDLING OF PCPN CHCS THIS
WEEKEND AND EARLY NXT WEEK. TEMPS DURING THE EXTENDED PART OF THE
FCST SHOULD AVERAGE OUT SLIGHTLY ABOVE NORMAL.

A NEARLY VERTICALLY STACKED SYSTEM SLOWLY MOVES NE INTO SE ONTARIO
FRI NGT WITH THE BACK EDGE OF PCPN PULLING AWAY FROM NE WI. HAVE
KEPT THE AREA DRY WITH SKIES BECOMING PARTLY CLOUDY AND WINDS
GOING LIGHT/VARIABLE. COOL CONDITIONS TO REMAIN INTACT AS A NW
FLOW ALOFT SENDS CANADIAN AIR INTO THE GREAT LKS. MAY NEED TO
SHAVE A DEGREE OR TWO OFF OF THE MIN TEMPS WITH A FEW UPR 30S
POSSIBLE NORTH...WHILE CNTRL/E-CNTRL WI DROP INTO THE MID TO UPR
40S.

A WEAK SHORTWAVE IS PROGGED TO MOVE SE INTO THE UPR MS VALLEY/WRN
GREAT LKS ON SAT AND INTERACT WITH MODEST INSTABILITY (CAPES 500-
800 J/KG...STEEP MID-LVL LAPSE RATES...LI'S OF -2) TO BRING AT
LEAST A MINIMAL CHC OF AFTERNOON SHWRS OR TSTMS TO NE WI. PCPN
CHCS HELD LOW DUE TO A LACK OF DEEP GULF MOISTURE AS DEW PTS
STRUGGLE TO REACH 50 DEGS. MORE OF A W-SW WIND SHOULD ALLOW TEMPS
TO WARM CLOSER TO SEASONAL NORMALS WITH MOST OF THE AREA REACHING
THE 70-75 DEG RANGE.

LOSS OF DIURNAL HEATING AND APPROACH OF A WEAK RDG OF HI PRES WL
END ANY FURTHER PCPN THREAT HEADED INTO SAT EVENING...THUS HAVE
MAINTAINED A DRY FCST THRU THE ENTIRE NGT. LOOK FOR DECREASING
CLOUDS WITH LIGHT WINDS SAT NGT WITH TEMPS NOT AS COOL AS PREVIOUS
NGTS. AS THE SFC RDG STARTS TO SHIFT EAST ON SUNDAY...WINDS WL
SLOWLY BACK MORE SW AND ALLOW FOR RETURN FLOW TO DEVELOP ACROSS
WI. THERE ARE MDL DIFFERENCES WITH RESPECT TO HOW FAST THE ISEN
LIFT INCREASES AND WHETHER ANOTHER SHORTWAVE WL TOP THE CNTRL
CONUS FLAT UPR RDG BEFORE HEADING IN OUR DIRECTION. THE GFS
REMAINS THE MOST AGGRESSIVE BY SENDING AN AREA OF SHWRS/TSTMS INTO
NRN WI SUNDAY AFTERNOON...WHILE THE ECMWF/CANADIAN KEEP ANY PCPN
OVER THE UPR MS VALLEY. KNOWING THE GFS' PROPENSITY OF BEING TOO
QUICK...PREFER TO HOLD OFF ON THE MENTION OF ANY PCPN. HAVE ADDED
A COUPLE OF DEGS TO MAX TEMPS WITH INLAND TEMPS REACHING THE 75-80
DEGREE RANGE.

UNCERTAINTY CONTS INTO THE SUNDAY NGT/MON TIME FRAME AS THE GFS
DRIVES A CDFNT THRU WI AND THE OTHER MDLS REALLY DO NOT SHOW THIS
FEATURE. THE UPR RDG AXIS TO REMAIN OVER THE CNTRL CONUS...THEREBY
KEEPING NE WI IN A NW FLOW ALOFT AND SUSCEPTIBLE TO ANY FRONTAL
BOUNDARY DROPPING THRU THE REGION. HAVE PRETTY MUCH FOLLOWED THE
CONSENSUS SOLN FOR NOW WHICH HAS A LOW END CHC POP OVER THE FCST
AREA. UNUSUALLY STRONG UPR TROF FOR EARLY JUNE TO RESIDE OVER THE
WRN AND ERN CONUS WITH A SHARPENING UPR RDG OVER THE CNTRL U.S. WL
BE THE MAIN THEME THRU AT LEAST TUE. FCST BECOME MORE MUDDLED ONCE
AGAIN HEADED INTO THE MIDDLE OF NXT WEEK AS THE MDLS DO NOT AGREE
ON HOW FAST THIS UPR RDG WL GET BROKEN DOWN BY THE WRN CONUS UPR
TROF ADVANCING EAST INTO THE ROCKIES. SINCE HIGHLY AMPLIFIED FLOWS
TEND TO BE BROKEN DOWN TOO QUICKLY BY THE MDLS...PREFER TO LEAN
THE FCST TOWARD THE AMPLIFED SOLN PRESENTED BY THE ECWMF. THAT
BEING SAID...A FEW SHWRS ARE POSSIBLE ON WED AS SOME ENERGY
ROTATES SWD AROUND THE ERN CONUS UPR TROF.
&&

.AVIATION...VFR CONDITIONS EXPECTED THIS AFTERNOON WITH CEILINGS
GENERALLY SOUTH OF MANITOWOC TO MERRILL LINE IN THE 5 TO 7
THOUSAND FOOT RANGE. LOW PRESSURE IS EXPECTED TO PASS SOUTH AND
EAST OF THE STATE TONIGHT. WINDS ACROSS THE FAR NORTH WILL BE
LIGHT AND VARIABLE WITH AN EAST TO NORTHEAST FLOW EXPECTED OVER
THE REMAINDER OF THE AREA. STRONGEST WINDS WILL BE NEAR THE LAKE
MICHIGAN SHORELINE. ON FRIDAY...NORTHEAST WINDS WILL BACK TO THE
NORTH/NORTHWEST DURING THE DAY. GUSTS OF 15 TO 20 KNOTS CAN BE
EXPECTED AFTER 15Z. DURING FRIDAY AFTERNOON...THERE WILL BE A
SMALL CHANCE FOR SOME INSTABILITY SHOWERS. STILL WORKING OUT THE
DETAILS ON THE COVERAGE...BUT EXPECT ISOLATED TO POCKETS OF
SCATTERED SHOWERS LATE TOMORROW AFTERNOON. VFR CONDITIONS WILL
PREVAIL TONIGHT AND FRIDAY...OUTSIDE SOME MVFR CIGS IN SHOWERS
FRIDAY AFTERNOON.

ECKBERG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 31, 3:59 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
359 AM CDT THU MAY 31 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
359 AM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...AND AGAIN FROM
SUNDAY INTO MONDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE
IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-010900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
359 AM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...AND AGAIN FROM
SUNDAY NIGHT INTO MONDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL DEVELOP.

TE/AK

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.